Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Child gets frequent constipation, takes pedia lax every month, low appetite. Cause?

I took my 4 yr old to our doctor to get a cough checked out that she has had for almost 2 wks (just like she is constantly clearing her throat ). Doc said everything else looked fine and said it was allergies, gave her zyrtek 1/2 tsp once daily. 3 days after starting the med she had a loss of appetite , was jittery and slept for the better part of 2 days. Monday I called doc and she said to stop the med and call back in 4 days. That night she started running a fever 100.4, had nausea (vomited once) and very sleepy. Today (tues) she has had a fever with ice cold feet and a little shaky when the fever comes on. She is also constipated quite often, has been for about a year now and I just give her pedia-lax usually once a month. Do you have any advice as to if this sounds like a cold or something more serious? Thank you
Asked On : Sat, 15 Dec 2012
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Feb 2013
As your child is having only fever it could be viral and you can give tylenol in prescribed dosage and consult your Pediatrician for the examination and medication and for constipation you can add dietary fibre rich food to her regular diet by giving vegetables, fruits and leafy vegetables . If still constipated you can give stool softeners like oral lactulose after consulting your docotr.
Answered: Sat, 22 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor